3 doctors weighed in:
I have severe nocturnal muscle spasms (legs/feet/thighs) when tapering off prednisone. What could be causing this and how can I treat/prevent it?
3 doctors weighed in

Dr. Thomas Byrnes
Family Medicine
2 doctors agree
In brief: Stretching
Don't know why tapering off Prednisone would trigger nocturnal leg cramps.
Gentle yoga type stretching held for a full 2-3 minutes has helped others with chrons disease who take a lot of Prednisone and have nocturnal leg cramps. Safer than meds when done properly.

In brief: Stretching
Don't know why tapering off Prednisone would trigger nocturnal leg cramps.
Gentle yoga type stretching held for a full 2-3 minutes has helped others with chrons disease who take a lot of Prednisone and have nocturnal leg cramps. Safer than meds when done properly.
Dr. Thomas Byrnes
Dr. Thomas Byrnes
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
490K people helped
Continue
108,000 doctors available
Read more answers from doctors